MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant tni-ultra result is unknown.Siemens healthcare diagnostics is investigating.The instruction for use (ifu) under the summary and explanation of the test section states the following: "always analyze ctni results in the context of time elapsed since patient presentation to the hospital.Serial sampling is recommended to detect the temporal rise and fall of troponin levels characteristic of mi.In accord with published recommendations, serial testing of ctni at intervals of 2 to 4 hours for up to 12 to 24 hours is suggested to corroborate a single ctni result.An elevated troponin alone is not sufficient to make the diagnosis of mi.Other markers, such as ck-mb and myoglobin, can be used in conjunction with ctni results in aiding the diagnosis of mi." mdr 1219913-2018-00167 was filed for the same event.
 
Event or Problem Description
A falsely elevated advia centaur cp troponin ultra (tni-ultra) result was obtained for a patient sample.The patient sample was tested again and the result was elevated.The results were reported to the physician and questioned.The patient sample was tested on two alternate methods and the results were negative.The negative results were in agreement to the clinical picture.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant tni-ultra result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2018-00168 on(b)(6)2018.Siemens filed the mdr 1219913-2018-00168 supplemental report 1 on (b)(6)2018.07/31/2018 additional information: the quality control (qc) was in range at time of sample result.The elevated tni-ultra result is sample related.No additional specimen was available to be sent to siemens for testing.Additional testing done with dilutions at the site are indicative of possible interferent that is being picked up by the siemens assay but not the alternate methods.Immunoassays target different areas of the molecule so this can happen.Immunoassays are subject to a number of interferences including those caused by endogenous antibodies.Interference can occur because of heterophile antibodies, anti-animal antibodies and auto antibodies.Patients exposed to animals or animal serum products can be prone to this interference and anomalous values may be observed.The interfering antibodies can give rise to a falsely high or less commonly a falsely low result.The erroneous result is recognized as being inconsistent with the patient's clinical picture.The ifu states in the limitations section: "heterophilic antibodies in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.Patients routinely exposed to animals or to animal serum products can be prone to this interference and anomalous values may be observed.Additional information may be required for diagnosis." the tni-ultra assay works as specified.The instrument is performing within specifications.No further evaluation of the device is required.Mdr 1219913-2018-00167 supplemental report 2 was filed for the same event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr on june 8, 2018.06/11/2018 correction: for section e1, the correct customer address is as follows: mr.(b)(6).No.1 affiliated hospital of (b)(6).No.(b)(6).Siemens healthcare diagnostics is investigating.Mdr 1219913-2018-00167 supplemental report 1 was filed for the same event.

Brand Name
ADVIA CENTAUR CP TNI-ULTRA ASSAY
Common Device Name
TROPONIN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7582278
Report Number1219913-2018-00168
Device Sequence Number2011910
Product Code MMI
UDI-Device Identifier00630414516219
UDI-Public00630414516219
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Medical Technologist
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2018
Device Model NumberN/A
Device Catalogue Number10317708
Device Lot Number62046128
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer06/11/2018
07/31/2018
Initial Report FDA Received Date06/08/2018
Supplement Report FDA Received Date07/03/2018
07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR